Oklahoma, 2021

Tornadoes and Hail in Oklahoma, October 12 to 13, 2021

October 12 to 13, 2021 · NWS OUN · 26 events in 13 counties and zones

A warm front lifted north during the afternoon and evening of the 12th, with a couple supercells developing along it across southwest OK. Large hail, strong winds, and numerous tornadoes were reported with these storms as they moved northeastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$151,000
Crop damage
$100,000
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A warm front lifted north during the afternoon and evening of the 12th, with a couple supercells developing along it across southwest OK. Large hail, strong winds, and numerous tornadoes were reported with these storms as they moved northeastward. Later, a line of severe storms moved into far western OK along a cold front, with strong winds and hail reported with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 12, 4:57 PM CST, 51 minutes earlier.

Area forecast discussion, Oct 12, 4:57 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
557 PM CDT Tue Oct 12 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 311 PM CDT Tue Oct 12 2021

Will need to be relatively brief given the workload today. From a
meteorological standpoint here are our concerns/uncertainties.

1. Magnitude of low-level warm/moist advection will be the primary
driver for instability through the night. This is typical with
significant mid-latitude systems in the fall especially.

2. The potential for discrete/semi-discrete convective initiation
further south where DCVA forcing/height falls are less. This is
shown in some of the CAMs (i.e., HRRR, and FV3).

3. The degree of near-surface buoyancy and thus specifically where
convection will primarily be rooted could potentially modulate the
tornado threat to some degree. Low-level thermodynamic details are
always important for this.

Significant negative 500-mb height anomalies are associated with the
trough/closed low moving northeastward through the central Rockies
late today. The low-level response is quite significant and
impressive with a broad and strong low-level jet quickly modifying
the atmosphere with strong moisture advection. The net result will
be an instability/shear parameter space that is anomalous and quite
supportive of tornadoes. The primary limiting factors to a more
significant tornado event could be how convection initiates/evolves,
the details of near-ground buoyancy, and if timing of stronger
forcing for ascent/cap removal are out of phase. This is primarily
an issue for the Panhandles into southwest Kansas.

There is a conditional scenario of some development in the southwest
later this evening working toward central Oklahoma (re: some of the
HREF members). This may be primarily rooted within deeper moisture
surge and just above the ground, so may be slightly elevated.
Nevertheless, strong effective shear and steepening mid-level lapse
rates could yield at least a large hail damaging wind threat if this
scenario does evolve.

Ultimately, later in the evening, shear vector orientation and
surging Pacific front should result in an evolution toward linear
mode, likely before the bulk of the convection enters our area.
Regardless of a more positive (north-northeast to south-southwest)
orientation of the linear convective system limiting the angle to
the deep shear vectors, the shear magnitudes will be enough for
some QLCS mesovortices and a QLCS tornado concern into the night,
and as far east as central Oklahoma. We will watch for rear-
inflow jets, surges/bows for localized enhanced wind/tornado
threat into the night.

BRB

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 311 PM CDT Tue Oct 12 2021

Will be brief with the long term. Ensemble mean amounts are more
than reasonable for another wave of convection Wednesday night
into Thursday across our southeast. This is induced by the next
low- amplitude shortwave but exacerbated by deep eastern Pacific
tropical connection with deep moisture driving precipitable water
values to quite anomalous levels. We issued a Flood Watch for this
concern. A quieter pattern will settle in this weekend into early
next week.

BRB

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT Tue Oct 12 2021

MVFR conditions this evening at most sites. There will be a few
storms across western Oklahoma this evening and will intro a
mention at WWR with better storm chances at most sites after
midnight into the first part of the morning tomorrow. Rain should
end of from west to east toward the end of the forecast with
clearing skies out west and ceilings rising to VFR farther east.
Gusty southeast winds will shift to the south and southwest and
decrease overnight.

&&

.UPPER AIR...
Issued at 1243 PM CDT Tue Oct 12 2021

An Upper Air flight is planned for 00Z and 03Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  77  60  75 / 100  30  30  30
Hobart OK         58  77  57  80 / 100   0  20  20
Wichita Falls TX  66  80  63  80 /  90  40  40  30
Gage OK           48  73  47  77 /  70   0   0  10
Ponca City OK     63  75  54  75 / 100  30  10  30
Durant OK         69  79  65  78 /  60  90  90  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Wednesday evening through Thursday evening for
     OKZ043-047-048-050>052.

TX...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...30
Hazardous weather outlook, Oct 12, 11:07 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1207 PM CDT Tue Oct 12 2021

OKZ004>048-050>052-TXZ083>090-131715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 PM CDT Tue Oct 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight

.Thunderstorms...
Scattered showers and some storms will remain possible through the
afternoon hours. The severe potential with these storms is low
although small hail could be possible with the stronger storms.

There is a risk for severe storms later this evening into
Wednesday morning. Individual storms are expected to develop in
the Texas Panhandle and far western Oklahoma this evening and
eventually develop into a line as they move east across the area.
In addition to this activity, a few storms may develop ahead of
the line across southwest Oklahoma by sunset and move into
central Oklahoma this evening. Large hail up to baseballs,
damaging winds up to 70 mph, and a few tornadoes will be possible
with the initial storms but then damaging winds will become an
increasing concern with the line of storms overnight.

With the severe weather expected to take place during the
nighttime into morning hours, make sure you have multiple ways to
receive warnings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this evening into Wednesday
morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

.Thunderstorms...
Ongoing severe weather will be possible across portions of
Oklahoma and north Texas Wednesday morning as thunderstorms and a
cold front continues to move across the area. Damaging winds will
be the primary concern.

Thunderstorms will remain possible across portions of central and
southern Oklahoma and western north Texas through Wednesday
evening before rain chances spread back north and continue
Thursday. The severe potential will diminish by Wednesday
afternoon. However, heavy rain will to be a concern.

.Heavy Rain...
Heavy rainfall Wednesday and Thursday could cause flooding in some
areas, especially in parts of south central and southeastern
Oklahoma where a Flood Watch is in effect for Wednesday night and
Thursday.

In the hours before

Special weather statement, Oct 12, 2:03 PM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Norman OK
303 PM CDT Tue Oct 12 2021

OKZ013-019-020-122045-
Payne OK-Logan OK-Noble OK-
303 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of central Noble, north
central Logan and west central Payne Counties through 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Orlando, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perry, Red Rock, Orlando, Sooner Lake, Lake Carl Blackwell and Ceres.

This includes Interstate 35 between mile markers 172 and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3647 9703 3640 9703 3607 9734 3612 9751
      3616 9749 3617 9746 3621 9746 3658 9727
TIME...MOT...LOC 2003Z 208DEG 39KT 3615 9737

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Oct 12, 2:42 PM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Norman OK
342 PM CDT Tue Oct 12 2021

OKZ008-013-122115-
Kay OK-Noble OK-
342 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of southeastern Kay and
north central Noble Counties through 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Rock, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...A significant amount of hail could occur causing
         accumulations on roads and briefly impacting travel.

Locations impacted include...
Ponca City, Kaw City, Red Rock, Marland, Kildare and southwestern Kaw
Lake.

LAT...LON 3675 9684 3675 9689 3668 9693 3669 9702
      3670 9704 3668 9706 3666 9706 3664 9705
      3660 9704 3659 9706 3658 9702 3658 9696
      3640 9716 3645 9728 3686 9710
TIME...MOT...LOC 2040Z 208DEG 33KT 3648 9718

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

BRB
Special weather statement, Oct 12, 3:14 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Norman OK
414 PM CDT Tue Oct 12 2021

OKZ008-122145-
Kay OK-
414 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of eastern Kay County
through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Ponca City, moving northeast at 40 mph.

HAZARD...Up to nickel size hail.

SOURCE...Radar indicated.

IMPACT...A significant amount of hail could occur causing
         accumulations on roads and briefly impacting travel.

Locations impacted include...
Ponca City, Kaw City, Hardy and Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3674 9683 3675 9687 3675 9689 3668 9693
      3669 9702 3670 9704 3667 9707 3668 9709
      3700 9695 3700 9675
TIME...MOT...LOC 2113Z 207DEG 33KT 3671 9697

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

BRB
Special weather statement, Oct 12, 4:03 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
503 PM CDT Tue Oct 12 2021

OKZ033-034-036-122230-
Harmon OK-Greer OK-Jackson OK-
503 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of west central
Jackson, eastern Harmon and southwestern Greer Counties through 530
PM CDT...

At 501 PM CDT, radar, and visual observations from live tower cam
imagery, shows increasingly organized developing thunderstorm near
Gould moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mangum, Gould and McQueen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasinga and severe weather may develop
rapidly. Be certain to monitor local radio stations and available
television stations for additional information and possible warnings
from the National Weather Service.

&&

LAT...LON 3453 9974 3456 9990 3499 9978 3491 9947
TIME...MOT...LOC 2201Z 201DEG 31KT 3465 9979

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BRB
Special weather statement, Oct 12, 4:22 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
522 PM CDT Tue Oct 12 2021

TXZ084-087-088-122245-
Foard TX-Knox TX-Baylor TX-
522 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of southeastern Foard,
eastern Knox and northwestern Baylor Counties through 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rhineland, moving north at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Munday, Goree, Red Springs, Vera and Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3342 9952 3347 9970 3387 9962 3379 9931
TIME...MOT...LOC 2221Z 198DEG 31KT 3350 9961

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

BRB
Special weather statement, Oct 12, 4:26 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
526 PM CDT Tue Oct 12 2021

OKZ021-033-034-122300-
Harmon OK-Beckham OK-Greer OK-
526 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of northeastern Harmon,
western Greer and southeastern Beckham Counties through 600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Vinson, moving north at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northeastern
Harmon, western Greer and southeastern Beckham Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3477 9966 3481 9984 3519 9980 3514 9949
TIME...MOT...LOC 2226Z 195DEG 29KT 3484 9974

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

BRB

The radar

The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

15 tornado, 10 thunderstorm wind, 1 hail. Local standard time, as filed.

Tornado, Beckham

When
October 12, 5:48 PM CST
Where
Beckham County, 4 mi NNW of Retrop
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Storm Chaser
Coordinates
35.209, -99.397

A storm chaser observed a brief tornado near State Highway 6 approximately 4 miles north-northwest of Retrop. No damage was reported.

Tornado, Washita

When
October 12, 6:24 PM CST
Where
Washita County, 3 mi S of Foss
Rating
EFU
Path length
0.1 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
35.417, -99.170

A storm chaser photographed a tornado approximately 3 miles south of Foss. No damage was reported from this tornado and the location is estimated.

Thunderstorm Wind, Washita

When
October 12, 6:25 PM CST
Where
Washita County, 1.13 mi W of Burns Flat
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
35.360, -99.200

Tornado, Tillman

When
October 12, 6:38 PM CST
Where
Tillman County, 5 mi SW of Frederick
Rating
EF0
Path length
0.4 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.339, -99.082

Several storm chasers, including an off-duty meteorologist from the Storm Prediction Center, observed a brief tornado approximately 5 miles southwest of Frederick. No damage was reported and the location is estimated.

Tornado, Tillman

When
October 12, 6:41 PM CST to 6:58 PM CST
Where
Tillman County, 3.48 mi WSW of Frederick to 4.9 mi ESE of Tipton
Rating
EF1
Path length
7.26 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.372, -99.077

This tornado developed 3.5 miles southwest of Fredrick and moved north or just east of due north for 7 miles. A barn had significant wall damage to the northwest of Frederick. Otherwise, there were a few pivot irrigators that were tipped over to the southwest and west of Frederick, and tree and power pole damage was also observed along the path.

Thunderstorm Wind, Custer

When
October 12, 6:50 PM CST
Where
Custer County, Clinton
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.510, -98.970

Roof and other structural damage reported with several building in and near Clinton. Time estimated by radar.

Thunderstorm Wind, Custer

When
October 12, 6:53 PM CST
Where
Custer County, 4.45 mi WSW of Clinton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.480, -99.040

Semi truck overturned along I40.

Tornado, Custer

When
October 12, 6:55 PM CST to 7:25 PM CST
Where
Custer County, 0.61 mi NE of Clinton to 1.93 mi SSE of Custer City
Rating
EF1
Path length
9.6 mi
Path width
400 yd
Crop damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.515, -98.961

A tornado developed on the east side of Clinton near First Street and Route 66 (Business 40) where it damaged a automobile body shop and damaged a warehouse building. The tornado moved northeast across Riverside Golf Course where trees were damaged, then damaged and destroyed hangars at Clinton Municipal Airport (CLK). After the damage at the Clinton Municipal Airport, the tornado moved through more rural areas but did continue to damage trees, blow the roof off at least one outbuilding (with the debris blown to the northwest) and blew a street sign 200 yards. At one point, storm chasers observed a satellite tornado adjacent to this tornado (see separate entry).

Tornado, Custer

When
October 12, 7:01 PM CST
Where
Custer County, 2 mi NE of Clinton
Rating
EFU
Path length
0.2 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
35.531, -98.945

A number of storm chasers from various angles observed a second tornado adjacent to the tornado the moved from the east side of Clinton to southeast of Custer City. Although motion was difficult to determine at night, was believed to be a satellite tornado. This tornado produced no known damage and the location of this tornado was estimated.

Tornado, Tillman

When
October 12, 7:19 PM CST to 7:20 PM CST
Where
Tillman County, 7.47 mi NE of Manitou to 7.82 mi NE of Manitou
Rating
EF1
Path length
0.4 mi
Path width
300 yd
Continued into
Kiowa, Ok (OUN)
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
34.591, -98.893

A tornado was observed for two minutes moving from Tillman County into Kiowa County. A barn roof and a few trees were damaged near the county line.

Tornado, Kiowa

When
October 12, 7:20 PM CST to 7:21 PM CST
Where
Kiowa County, 5.76 mi SE of Snyder to 5.68 mi SE of Snyder
Rating
EF1
Path length
0.5 mi
Path width
300 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
34.594, -98.888

A tornado was observed for two minutes moving from Tillman County into Kiowa County. A barn roof and a few trees were damaged near the county line.

Hail, Tillman

When
October 12, 7:21 PM CST
Where
Tillman County, 5.13 mi NNE of Manitou
Measured
1.75 in hail
Reported by
Public
Coordinates
34.580, -98.950

Tornado, Kiowa

When
October 12, 7:26 PM CST to 7:30 PM CST
Where
Kiowa County, 5.93 mi ESE of Snyder to 7.07 mi E of Snyder
Rating
EF1
Path length
2.9 mi
Path width
900 yd
Continued into
Comanche, Ok (OUN)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.621, -98.857

A tornado developed about 6 miles east-southeast of Snyder to the south of U.S. Highway 62. It quickly became a large tornado as it moved sporadically north and northeast before crossing into Comanche County about 3 miles north of US-62. In Kiowa County, the tornado produced tree and power pole damage.

Tornado, Comanche

When
October 12, 7:30 PM CST to 7:44 PM CST
Where
Comanche County, 4.85 mi WNW of Indiahoma to 5.62 mi W of Wichita Mtns Nwr Hq
Rating
EF0
Path length
5.5 mi
Path width
900 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.652, -98.826

This tornado moved into Comanche County from Kiowa County approximately three miles north of U.S. Highway 62, and moved northeast and then due north. At least one home suffered some shingle damage, a mobile home received roof damage, and a barn door was blown in. Tree damage was also observed along the path. None of the damage in Comanche County was observed to be greater than EF0, although the tornado was likely stronger as there were few damage indicators encountered along the path.

Tornado, Comanche

When
October 12, 8:00 PM CST to 8:07 PM CST
Where
Comanche County, 3.61 mi NNE of Wichita Mtns Nwr Hq to 4.86 mi WNW of Meers
Rating
EFU
Path length
2.6 mi
Path width
50 yd
Reported by
Unknown
Coordinates
34.778, -98.685

Radar indicated strong rotation with a tornado debris signature in an inaccessible area of the Wichita Mountains. The path and path dimensions are estimated.

Tornado, Caddo

When
October 12, 8:35 PM CST to 8:36 PM CST
Where
Caddo County, 5 mi NW of Boone
Rating
EFU
Path length
0.5 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.951, -98.522

A storm chaser photographed a tornado looking northwest from 1 mile west of Boone. No damage was reported in the area and the specific location of the tornado is estimated.

Thunderstorm Wind, Caddo

When
October 12, 8:40 PM CST
Where
Caddo County, 1.32 mi WSW of Ft Cobb Res Dam
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.150, -98.470

Thunderstorm Wind, Harper

When
October 12, 11:05 PM CST
Where
Harper County, 0.89 mi SW of Buffalo
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.820, -99.640

Thunderstorm Wind, Woods

When
October 13, 12:15 AM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

Thunderstorm Wind, Woods

When
October 13, 12:20 AM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

Thunderstorm Wind, Woods

When
October 13, 12:25 AM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

Thunderstorm Wind, Garfield

When
October 13, 2:50 AM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
55 kt (63 mph) measured gust
Reported by
Other Federal Agency
Coordinates
36.340, -97.900

Tornado, Canadian

When
October 13, 3:59 AM CST to 4:06 AM CST
Where
Canadian County, 3.15 mi W of Mustang to 3.73 mi NE of Mustang
Rating
EF1
Path length
6.4 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.390, -97.776

A tornado from a QLCS (quasi-linear convective system) touched down on the west edge of Mustang, just south of State Highway 152 near Frisco Road, and moved generally northeast affecting portions of Mustang and southwest Oklahoma City. The most significant structure damage was southeast of SW 44th Street and Czech Hall Road where a home received roof damage, and a pickup truck parked on the street was rolled over. A few other homes along the path also received damage to shingles, otherwise damage was generally confined to trees, including some tree trunks snapped. The tornado dissipated southwest of SW 29th Street and County Line Road in southwest Oklahoma City.

Tornado, Oklahoma

When
October 13, 4:15 AM CST to 4:19 AM CST
Where
Oklahoma County, 2.95 mi W of Oklahoma City to 1.52 mi N of Oklahoma City
Rating
EF1
Path length
3.25 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.475, -97.562

A tornado from a QLCS (quasi-linear convective system) developed just east of the Oklahoma State Fairgrounds near General Pershing Boulevard just east of May Avenue. The tornado moved northeast and east affecting the Youngs-Englewood, Classen-Ten-Penn, Plaza, Mesta Park and Heritage Hills districts of Oklahoma City. Damage was generally confined to tree damage, including some snapped tree trunks. There was no significant structure damage observed. The tornado dissipated just southeast of NE 23rd Street and Interstate 235.

Tornado, Oklahoma

When
October 13, 4:22 AM CST to 4:28 AM CST
Where
Oklahoma County, 0.55 mi WSW of Forest Park to 2 mi NNW of Spencer
Rating
EF0
Path length
4.24 mi
Path width
50 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
35.508, -97.460

A third tornado from a QLCS (quasi-linear convective system) storm system that affected the Oklahoma City area developed over Forest Park near Northeast 36th Street and Bryant Avenue, and moved northeast into northeast Oklahoma City dissipating northwest of Northeast 63rd Street and Midwest Boulevard. The damage observed was generally broken tree branches and limbs.

Thunderstorm Wind, Hughes

When
October 13, 7:05 AM CST
Where
Hughes County, 2.91 mi ESE of Holdenville
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.070, -96.350

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 987094, 987095, 988192, 987096, 987098, 988193, 988194, 989413, 989414, 987099, 987100, 988195, 987101, 987102, 987103, 987104, 988196, 988197, 988198, 988199, 988200, 988201, 987105, 987106, 987107, 988202.